| Model Number |
TIGHTROPE® II RT, RECON IB¿ |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/01/2025
Type of Reportable Event
Malfunction
Event or Problem Description
On (b)(6) 2025, an arthrex subsidiary employee reported via email that an ar-1588rt-ib tightrope ii rt experienced breakage.One side of the graft broke during the sixth tensioning (final pull-up to the tip of the bone tunnel) while being passed through the bone tunnel.The graft was removed from the patient, and a replacement ar-1588rt-ib tightrope ii rt was used to complete the surgery without incident.There was no significant case delay, and no additional anesthesia was administered.No specific details regarding bone preparation or bone quality were documented.No photos were taken of the event, and no adverse effects were reported during or following the surgery.The event occurred during an acl reconstruction procedure performed on (b)(6) 2025, with no patient harm reported.
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Complaint allegation is not confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.Per dfu for this device, (b)(4).Precautions - 1.Excessive force on the shortening suture strands and/or tensioning the shortening suture strands not in-line with the bone socket may break the strands and impair ability to fully seat the implant.No additional force on the shortening suture strands is required when the graft/wedge construct reaches the desired position in the femoral socket and the graft stability is verified by pulling distally on the graft.The most likely cause of the reported failure can be attributed to user error of the device due to excessive force used during suture passing/tightening/tensioning and/or improper bone preparation.